Alert archive / California / Wind Advisories in 2015
Wind Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 27, 2015, 4:37 AM PST. It took effect at Feb 27, 2015, 3:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2015, 4:37 AM PST (12:37 UTC)
- In effect from
- Feb 27, 2015, 3:00 PM PST
- Expired
- Feb 27, 2015, 10:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS76 KLOX 271237 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 437 AM PST FRI FEB 27 2015 ...GUSTY SUNDOWNER WINDS EXPECTED LATE THIS AFTERNOON AND EVENING FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST ... .A NORTHERLY SURFACE GRADIENT WILL STRENGTHEN LATER THIS AFTERNOON BETWEEN SANTA BARBARA AND SANTA MARIA. GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AFFECTING THE SANTA YNEZ MOUNTAIN RANGE AND THE WIND PRONE PASSES AND CANYONS OF THE SANTA BARBARA SOUTH COAST THROUGH THIS EVENING. CAZ039-052-272045- /O.NEW.KLOX.WI.Y.0009.150227T2300Z-150228T0600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 437 AM PST FRI FEB 27 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH...STRONGEST IN THE MOUNTAINS. WINDS WILL INCREASE LATER THIS AFTERNOON AND PERSIST THROUGH THIS EVENING. WINDS WILL DECREASE SOME BY MIDNIGHT. WINDS ARE NOT EXPECTED TO TURN TO THE NORTHEAST. THEREFORE...THE HILLS AROUND MONTECITO SHOULD NOT EXPERIENCE STRONGER GUSTS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
2 follow-up statements
702 WWUS76 KLOX 272034 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1234 PM PST FRI FEB 27 2015 ...GUSTY SUNDOWNER WINDS LATE THIS AFTERNOON AND EVENING FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON OVER PORTIONS OF SANTA BARBARA COUNTY...MAINLY AFFECTING THE SANTA YNEZ MOUNTAIN RANGE AND THE WIND-PRONE PASSES AND CANYONS OF THE SANTA BARBARA SOUTH COAST. THE GUSTY WINDS ARE EXPECTED TO PERSIST THROUGH LATE THIS EVENING. CAZ039-052-280600- /O.CON.KLOX.WI.Y.0009.150227T2300Z-150228T0600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1234 PM PST FRI FEB 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 TO 45 MPH...STRONGEST IN THE MOUNTAINS. WINDS WILL INCREASE LATER THIS AFTERNOON AND PERSIST THROUGH LATE THIS EVENING. WINDS WILL SLOWLY DECREASE OVERNIGHT INTO EARLY SATURDAY. THE WINDS ARE NOT EXPECTED TO TURN TO THE NORTHEAST...THEREFORE THE HILLS AROUND MONTECITO SHOULD NOT EXPERIENCE STRONGER GUSTS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
208 WWUS76 KLOX 280538 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 938 PM PST FRI FEB 27 2015 CAZ039-052-280645- /O.EXP.KLOX.WI.Y.0009.000000T0000Z-150228T0600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 938 PM PST FRI FEB 27 2015 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM PST. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:45 AM PST, 52 minutes earlier.
Area forecast discussion, Feb 27, 3:45 AM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 345 AM PST FRI FEB 27 2015 UPDATED AVIATION SECTION .SYNOPSIS... A WEATHER PATTERN CHANGE WILL BEGIN TONIGHT AS THERE WILL BE PERIODS OF RAIN THROUGH EARLY NEXT WEEK WITH LOWER SNOW LEVELS EXPECTED ACROSS MOUNTAIN LOCATIONS...POSSIBLY AFFECTING THE INTERSTATE 5 CORRIDOR SATURDAY THROUGH MONDAY. TEMPERATURES WILL BE BELOW NORMAL AS WELL THROUGH EARLY NEXT WEEK. && .SHORT TERM (TODAY-SUN)...LATEST FOG PRODUCT IMAGERY INDICATED LOW CLOUDS ACROSS THE CENTRAL COAST AND DEVELOPING ACROSS THE L.A. COUNTY BASIN AND INTO THE SAN GABRIEL VALLEY AND ADJACENT COASTAL SLOPES. LOW CLOUDS SHOULD SPREAD INTO THE SAN FERNANDO VALLEY BY DAWN AND PORTIONS OF THE VENTURA COUNTY COAST AND VALLEYS...BUT MIGHT HAVE A TOUGH TIME MAKING IT INTO THE SANTA CLARITA VALLEY AS NORTHERLY WINDS HAVE PERSISTED ACROSS THE I-5 CORRIDOR THIS MORNING. LATEST ACARS SOUNDING NEAR LAX INDICATED A WEAK INVERSION FROM 1300 FT UP TO 2500 FT. WITH THE INVERSION BEING SO WEAK AND INCREASING ONSHORE FLOW TODAY...EXPECT LOW CLOUDS TO CONTINUE TO INCREASE ACROSS MUCH OF LA/VTU COUNTIES LATER THIS MORNING WITH SKIES BECOMING PARTLY TO MOSTLY CLOUDY TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT WIND PRONE AREAS ACROSS THE SOUTH COAST OF SANTA BARBARA FOR GUSTY NW WINDS LATE THIS AFTERNOON THROUGH THIS EVENING. STRONGEST WIND GUSTS WILL BE BETWEEN 35 AND 45 MPH. THERE WILL BE GUSTY SW TO W WINDS ACROSS THE ANTELOPE VALLEY AS WELL THIS AFTERNOON...BUT SHOULD REMAIN JUST BELOW WIND ADVISORY THRESHOLDS. EXPECT LOCAL GUSTS TO 45 MPH IN SOME LOCATIONS. SYNOPTICALLY...AN UPPER LEVEL LOW THAT WAS OVER WASHINGTON STATE THIS MORNING WILL CONTINUE TO TREK SOUTH TOWARDS NORTHERN CALIFORNIA THIS AFTERNOON. THIS UPPER LEVEL FEATURE WILL THEN MOVE SLOWLY TO THE SOUTH AND BECOME CUTOFF LATE SATURDAY INTO SUNDAY OVER SOUTHERN CALIFORNIA...THEN PUSH OUT OF THE AREA BY MONDAY MORNING...AS ANOTHER UPPER LEVEL DISTURBANCE QUICKLY MOVES IN BEHIND THE EXITING LOW. THIS WEATHER PATTERN WILL BRING AN EXTENDED PERIOD OF SHOWERS ACROSS MUCH OF SOUTHWESTERN CALIFORNIA...WITH SNOW SHOWERS IN THE MOUNTAINS. AS HAS BEEN THE CASE OVER THE PAST SEVERAL STORM EVENTS...THE UPPER LOWS HAVE BEEN MAINLY OVER LAND AS THEY RETROGRADED TOWARDS SOUTHERN CALIFORNIA. MOST OF THE SYSTEMS HAVE HAD A TOUGH TIME TAPPING INTO SOME MOISTURE DUE TO THEIR TRAJECTORY. HOWEVER...MOST MODELS ARE NOW BRINGING THIS UPPER LOW A TAD FARTHER WEST OVER THE COASTAL WATERS AS IT REACHES SOUTHERN CALIFORNIA WHICH SHOULD HELP TO TAP INTO SOME ADDITIONAL MOISTURE. OVERALL...AREAS TO OUR SOUTH WILL LIKELY SEE THE BETTER PRECIP AMOUNTS DUE TO BEST CYCLONIC FLOW AROUND THE LOW. THAT BEING SAID...MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE STORM TRACK...BUT ARE STILL QUITE VARIED WITH PRECIP AMOUNTS. AT THIS POINT...WILL STAY WITH WINTER STORM WATCH HOPING THAT NEXT SET OF MODELS WILL BE A BIT CLEARER AND THE DAY SHIFT CAN MAKE A BETTER EDUCATED DECISION TO EITHER UPGRADE THE WATCH TO A WINTER STORM WARNING OR WINTER WEATHER ADVISORY. THE FACT THAT THERE IS NOT AN ORGANIZED COLD FRONT BRINGING A STEADY PERIOD OF RAIN OVER THE REGION MAKES THE FORECAST A BIT DIFFICULT. RAINFALL TOTALS WILL VARY WITH THIS NEXT SYSTEM. THERE WILL BE PLENTY OF COLD AIR ASSOCIATED WITH THE UPPER LOW TO HELP CAUSE THE ATMOSPHERE TO BECOME UNSTABLE ON SATURDAY AND BRING A SLIGHT CHANCE OF THUNDERSTORMS TO AREAS N OF VENTURA COUNTY. AS THE UPPER LOW MOVES FARTHER SOUTH...THE ENTIRE FORECAST AREA FROM SLO TO LA COUNTIES WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS INCLUDING THE ADJACENT COASTAL WATERS. EXPECT MOSTLY SHOWERY CONDITIONS FROM LATE TONIGHT THROUGH SUNDAY. PRELIMINARY RAINFALL TOTALS CURRENTLY ARE FORECAST BETWEEN 0.10 AND 0.50 INCHES...WITH UP TO 1.25 INCH IN THE SAN GABRIEL MOUNTAINS. THERE COULD BE HIGHER AMOUNTS NEAR THUNDERSTORMS. ONE OF THE MAIN IMPACTS WITH THIS NEXT SYSTEM WILL BE THE LOWER SNOW LEVELS POSSIBLY AFFECTING THE I-5 CORRIDOR AND HIGHWAY 14.SNOW LEVELS WITH THIS SYSTEM WILL BE MUCH LOWER THAN THE LAST. INITIALLY...SNOW LEVELS WILL BE AROUND 6500 FT TONIGHT...THEN LOWER TO BETWEEN 4500 AND 5000 FEET BY SATURDAY AFTERNOON. SNOW LEVELS WILL DROP FURTHER BY SATURDAY NIGHT INTO SUNDAY DOWN TO BETWEEN 3500 AND 4000 FT. AT THIS TIME IT LOOKS LIKE SNOW AMOUNTS WILL BE BETWEEN 6 AND 12 INCHES FOR THE LA/VTU/SBA MOUNTAINS ABOVE 5500 FT...WITH LESSER AMOUNTS BELOW. THE I-5 CORRIDOR COULD BE AFFECTED WITH SNOW AND ICY CONDS BY LATE SATURDAY AFTERNOON THROUGH MONDAY. AS FAR AS TEMPS GO OVER THE NEXT FEW DAYS...IT WILL BE MUCH COOLER WITH MOST AREAS WEST OF THE MOUNTAINS IN THE UPPER 50S TO MID 60S. OF COURSE IT WILL BE MUCH COLDER ACROSS THE MOUNTAINS AND INTERIOR LOCATIONS. THE COLDEST DAY LOOKS TO BE SUNDAY. .LONG TERM (MON-THU)...THE UPPER TROUGH AXIS WILL BE JUST SOUTH OF THE AREA MONDAY...BUT THERE WILL BE LINGERING SHOWERS ACROSS THE FORECAST AREA...ESPECIALLY FOR AREAS S OF POINT CONCEPTION. HOWEVER...ANOTHER SHORT WAVE DISTURBANCE IS POISED TO MOVE IN OVER THE FORECAST AREA BY MONDAY NIGHT INTO TUE MORNING. THIS WILL ALLOW FOR SOME ADDITIONAL SHOWERS TO OCCUR WITH CONTINUED COLDER THAN NORMAL TEMPS ON TUESDAY. EXCEPT FOR A FEW LINGERING CLOUDS AROUND THE MOUNTAINS...SKIES SHOULD BE MOSTLY CLEAR...WITH WEAK OFFSHORE FLOW FOR INTERIOR AREAS BOTH WED/THU. WARMEST DAY WILL BE THURDAY FOR COAST AND VALLEYS WITH HIGHS IN THE LOWER 70S. && .AVIATION...27/1145Z. AT 0910Z...THE MARINE LAYER AT KLAX WAS 1500 FEET DEEP...THE TOP OF THE INVERSION WAS LOCATED AT 2400 FT WITH A TEMP OF 13C. LOW CLOUDS REALLY EXPANDING IN COVERAGE ACROSS THE FCST AREA EARLY THIS MORNING. CONDITIONS MOSTLY MVFR ACROSS COASTAL SXNS OF L.A. AND VTU COUNTIES...HIGH IFR IN THE VLYS...AND LIFR/VLIFR ON THE CENTRAL COAST AND IN THE SANTA YNEZ VALLEY. CIGS SHOULD CONT TO RISE... ESPECIALLY S OF PT CONCEPTION THIS MORNING. EXPECT SLOW CLEARING NEAR THE COAST...WITH CLOUDS POSSIBLY LINGERING INTO THE AFTERNOON. EXPECT WIDESPREAD MVFR CIGS TO RETURN TO ALL AREAS WEST OF THE MTNS THIS EVENING...POSSIBLY EVEN INTO THE ANTELOPE VLY. THERE IS A CHANCE OF RAIN N OF PT CONCEPTION AFTER MIDNIGHT...WITH SOME DRIZZLE POSSIBLE S OF PT CONCEPTION. GUSTY WINDS THRU AND BELOW PASSES AND CANYONS OF SRN SBA COUNTY THIS EVENING WITH LLWS AND MDT UDDF. KLAX...MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 20 TO 30 PERCENT CHANCE THAT MVFR CIGS WILL LINGER THROUGH THE DAY. KBUR...MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 20 TO 30 PERCENT CHANCE THAT CIGS WILL BE IN THE IFR CATEGORY BETWEEN 12Z AND 17Z. && .MARINE...27/330 AM... FOR THE OUTER WATERS...HIGH CONFIDENCE IN THE FORCE NORTHWEST WINDS THROUGH TONIGHT...EXCEPT DIMINISHING BELOW GALE FORCE TO SCA LEVELS ACROSS NORTHERN SECTIONS THIS EVENING. SCA CONDS ARE EXPECTED ACROSS THE SOUTHERN TWO OUTER WATERS ZONES SAT. FOR THE INNER WATERS...GOOD CONFIDENCE IN SCA LEVEL WINDS ACROSS THE NORTHERN INNER WATERS THIS AFTERNOON THROUGH THIS EVENING...AND ACROSS THE SANTA BARBARA CHANNEL AND SOUTHERN INNER WATERS FROM LATE THIS AFTERNOON THROUGH MID MORNING SAT. THERE IS A 20 PERCENT CHANCE OF GALE FORCE WINDS ACROSS WESTERN PORTIONS OF THESE ZONES TONIGHT. SHOWERS ARE EXPECTED ACROSS THE WATERS THIS WEEKEND. FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WHICH COULD PRODUCE GUSTY WINDS...CHOPPY SEAS...AND POSSIBLY AN ISOLATED WATERSPOUT. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH (SEE LAXWSWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KAPLAN AVIATION/MARINE...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 26, 6:00 AM PST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU FEB 26 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-271400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GALE WARNING WILL BE IN EFFECT LATE THIS AFTERNOON THROUGH LATE FRIDAY NIGHT OR EARLY SATURDAY MORNING. EXPECT NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS TONIGHT. THERE WILL BE A HIGH RIP RISK FOR THE VENTURA COUNTY BEACHES TODAY AS WELL. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THE GALE WARNING WILL CONTINUE INTO LATE FRIDAY NIGHT OR EARLY SATURDAY MORNING. THERE WILL BE STRONGER GUSTS ON FRIDAY EVENING UP TO 40 KNOTS FOR SOME LOCATIONS SOUTH OF POINT CONCEPTION FOR THE OUTER WATERS. A WINTER STORM WATCH HAS BEEN ISSUED VALID FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON. THE MAIN IMPACTS WILL BE THE LOWER SNOW LEVELS POSSIBLY BRINGING SOME WINTRY DRIVING CONDITIONS TO THE I-5 CORRIDOR AND POSSIBLY HIGHWAY 14. THERE IS ALSO A POSSIBILITY OF THUNDERSTORMS WHICH COULD CAUSE BRIEF PERIODS OF HEAVY RAIN AND DEBRIS FLOW ACROSS RECENT BURN AREAS OF LOS ANGELES AND VENTURA COUNTIES OR AT LEAST MINOR FLOODING. THERE WILL BE ANOTHER CHANCE FOR WET WEATHER BY TUESDAY/WEDNESDAY AS WELL. * WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:23 PM PST | Small Craft Advisory | LOX | 43 hr | |
| Feb 27, 2:59 PM PST | Winter Weather Advisory | LOX | 3 days |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.